Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 27, NWS Melbourne, FL

June 13, 2006Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2006, 5:30 AM EDT for Orange County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2006, 5:30 AM EDT (09:30 UTC)
Expired
Jun 13, 2006, 5:58 AM EDT
In force
28 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1586 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 130930
SVRMLB
FLC095-131015-
/O.NEW.KMLB.SV.W.0027.060613T0930Z-060613T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
530 AM EDT TUE JUN 13 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA
  THIS INCLUDES THE CITIES OF...WINTER PARK...ORLANDO INTERNATIONAL
  AIRPORT...ORLANDO...CONWAY...AZALEA PARK

* UNTIL 615 AM EDT

* AT 527 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ORLANDO INTERNATIONAL
  AIRPORT...AND MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  UNION PARK...AZALEA PARK AND 7 MILES SOUTHEAST OF WINTER PARK BY
  540 AM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2838 8144 2831 8125 2853 8115 2858 8137

$$

KELLY
1 follow-up statement
000 
WWUS52 KMLB 130958
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
554 AM EDT TUE JUN 13 2006

FLC095-131004-
/O.CAN.KMLB.SV.W.0027.000000T0000Z-060613T1015Z/
ORANGE FL-
554 AM EDT TUE JUN 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY IS
CANCELLED...

AT 554 AM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
SEVERE THUNDERSTORM HAD WEAKENED BELOW SEVERE LEVELS AND EXITED THE 
WARNED AREA AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING 
DOWNBURST WINDS...THUS THE WARNING HAS BEEN CANCELLED.

ORLANDO INTERNATIONAL AIRPORT RECORDED A WIND GUST OF 53 MPH AT 527 
AM. 

RADAR INDICATED THAT VERY HEAVY RAIN AND GUSTY WINDS WERE STILL 
POSSIBLE FROM THIS RAINBAND ASSOCIATED WITH TROPICAL STORM ALBERTO 
AS IT PUSHES ACROSS EASTERN ORANGE COUNTY.  STAY TUNED TO NOAA 
WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER 
INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EDT.

LAT...LON 2838 8144 2831 8125 2853 8115 2858 8137

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:00 AM EDT, 30 minutes earlier.

Area forecast discussion, Jun 13, 5:00 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
500 AM EDT TUE JUN 13 2006

...TROPICAL STORM ALBERTO FORECAST TO MAKE LANDFALL IN THE FLORIDA
BIG BEND LATER THIS MORNING...

...HEAVY RAIN AND SQUALLS MOVING THROUGH EAST CENTRAL FLORIDA TODAY...

.DISCUSSION...

TODAY/TONIGHT...BANDS OF SHOWERS/SQUALLS TO THE EAST OF ALBERTO
LIFTING THROUGH EC FL EARLY THIS MORNING. A FEW STORMS HAVE BEEN
SHOWING ROTATION...AND NORTHERN HALF OF EC FL REMAINS IN A TOR WATCH
UNTIL 8 AM EDT...AFTER WHICH TIME THE TOR POTENTIAL WILL BE WANING
AS LOW LEVEL SHEAR VALUES DECREASE. UPPER LEVEL JET AND SOME DRIER
AIR WRAPPING AROUND ALBERTO COULD LEAD TO A TEMPORARY LULL IN
CONVECTIVE ACTIVITY AFTER EARLY MORNING SQUALLS ROTATE THROUGH...BUT
MAY HELP A DAYTIME ORGANIZED SQUALL LINE TO DEVELOP AND MOVE ACROSS
THE PENINSULA. POPS REMAIN VERY HIGH WITH MENTION OF HEAVY DOWNPOURS
AND GUSTY WINDS WITH STORMS. ACTIVITY SHOULD WIND DOWN BY EARLY
EVENING WITH ALBERTO ACCELERATING NELY THROUGH GA.

WEDNESDAY-FRIDAY...THE REMAINS OF ALBERTO EXIT THE SOUTHEAST U.S.
COAST EARLY WEDNESDAY INTO THE WESTERN ATLANTIC CONTINUING ON A
NORTHEAST TRACK. A FRONTAL BOUNDARY WILL BE SITUATED ACROSS THE
NORTHERN PENINSULA AND DEEP MOIST TROPICAL AIR WILL BE LOCATED SOUTH
OF THIS BOUNDARY. MID-LVL TROUGHING WILL AID IN CONVECTION CHANCES
THROUGH THURSDAY. ON FRIDAY SURFACE HIGH PRESSURE WILL DROP OUT OF
THE OHIO VALLEY INTO THE SOUTHEAST U.S. AS DRIER AIR MOVES SOUTH
ACROSS THE PENINSULA. ONSHORE WIND COMPONENT WILL DEVELOP FRIDAY
AFTN AND WITH RESIDUAL MOISTURE AROUND WILL BE ADEQUATE TO PRODUCE
SOME AFTN SHRA/TSRA ACTIVITY. TEMPERATURES WILL SLOWLY CLIMB BACK
INTO THE UPPER 80S ALONG THE COAST WHILE LOWER 90S WILL BE FELT
THU/FRI ACROSS THE INTERIOR. LOWS WILL BE IN THE LOWER/MID 70S.

SATURDAY-MONDAY...THE SURFACE HIGH WILL TAKE UP RESIDENCY OFF THE
COAST OF THE CAROLINAS AS A RIDGE EXTENDS EASTWARD ACROSS SOUTHERN
GA AND NORTHERN FL. MID-LVL RIDGING WILL BUILD OVER THE SOUTHEAST
U.S. THROUGH THIS TIME PERIOD. LATEST MEDIUM RANGE MODEL RUNS ARE TO
TREND TOWARDS DRIER CONDITIONS IN THE EXTENDED. FOR NOW WILL KEEP
SCHC TO LOW END CHC POPS IN THE FCST THROUGH THE EXTENDED WITH BEST
CHCS ACROSS OUR SOUTHERN CWA. THE WIND COMPONENT WILL BE MAINLY
ONSHORE DURING THIS PERIOD. TEMPERATURES WILL BE MAINLY UPPER 80S
ALONG THE COAST AND INTO THE LOWER 90S INLAND. LOWS WILL RANGE FROM
THE UPPER 60S TO MID 70S.

&&

.MARINE...WINDS AND SEAS CONTINUE TO INCREASE OVER THE LOCAL WATERS
TODAY AS ALBERTO MOVES ONSHORE THE BIG BEND LATER THIS MORNING.

SOUTH-SOUTHWESTERLY WINDS WILL SLOWLY DECREASE FROM BETWEEN 15-20
KTS THROUGH THE DAY WEDNESDAY AS THE REMNANTS OF ALBERTO MOVE AWAY
FROM THE EAST COAST. SEAS WILL ALSO GRADUALLY SUBSIDE INTO THE LATE
AFTN. A WEAK FRONTAL BOUNDARY WILL SAG SOUTH ACROSS ECFL ON
THURSDAY. HIGH PRESSURE WILL SLIDE DOWN THE EAST COAST ON FRIDAY
INTO THE WEEKEND TURNING THE FLOW ONSHORE WITH CONTINUED SMALL
CHANCES FOR SHRA/TSRA.

&&

.AVIATION...LLWS INDICATED IN THE TAFS THROUGH 13Z WITH WINDS NR
40KT AT 15KFT. OCNL REDUCED VSBY/CIGS IN SHRA/SQUALLS AND POTENTIAL
FOR TSRA THIS AFTERNOON...THEN ACTIVITY GRADUALLY DECREASING THIS
EVE.

&&

.HYDROLOGY...RADAR RAINFALL ESTIMATES INDICATE THE HEAVIEST RAIN
AMOUNTS HAVE FALLEN OVER THE NORTHERN SECTIONS OF EC FL WITH 2-3
INCHES IN SPOTS. RAINFALL TOTALS TODAY AGAIN EXPECTED TO BE HIGHEST
OVER THE NORTH...SO EVENT TOTAL AMOUNTS OF 3-5 INCHES NORTH AND 1-3
SOUTH REASONABLE. FLOODING PROBLEMS LIMITED TO TEMPORARY INUNDATIONS
OF RAINFALL PONDING...ESPECIALLY STREETS AND LOW LYING AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  74  88  73 / 100  60  50  30
MCO  83  75  91  74 / 100  60  50  30
MLB  84  76  89  72 / 100  50  50  30
VRB  84  75  90  74 /  90  50  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
...TORNADO WATCH 473 IN EFFECT FOR LAKE...ORANGE...SEMINOLE...
   VOLUSIA...BREVARD AND OSCEOLA COUNTIES UNTIL 8 AM EDT.
...SMALL CRAFT ADVISORY FLAGLER BEACH-JUPITER INLET THROUGH
   THIS EVENING.

&&

SHORT TERM...GLITTO/DECKER
LONG TERM....SEDLOCK
Hazardous weather outlook, Jun 12, 1:16 PM EDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
116 PM EDT MON JUN 12 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
130530-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
116 PM EDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY THROUGH TUESDAY...

FOR THE LATEST INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED
WITH TROPICAL CYCLONE ALBERTO...PLEASE REFER TO THE HURRICANE
LOCAL STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

99

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:01 AM EDTTornado WarningMLBOrange29 min
Jun 13, 3:41 AM EDTTornado WarningMLBLake49 min
Jun 13, 6:28 AM EDTSpecial Marine WarningMLB2 hr
Jun 13, 6:28 AM EDTTornado WarningMLBBrevard, Volusia32 min
Jun 13, 8:18 AM EDTSpecial Marine WarningMLB87 min
Jun 13, 10:06 AM EDTLake Wind AdvisoryMLBLake, Orange, Seminole, Volusia8 hr
Jun 13, 2:32 PM EDTSpecial Marine WarningMLB88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.